Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2016, 3:48 PM EDT for Martin County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:48 PM EDT (19:48 UTC)
- Expired
- Aug 7, 2016, 4:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2615 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WWUS82 KMLB 071948
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT SUN AUG 7 2016
FLZ064-072030-
MARTIN FL-
348 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
430 PM EDT...
AT 348 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONATHAN DICKINSON STATE PARK...OR NEAR HOBE SOUND...MOVING NORTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEQUESTA...JUPITER ISLAND...HOBE SOUND...
JONATHAN DICKINSON STATE PARK AND HOBE SOUND BEACH.
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8024
2708 8026 2717 8012 2706 8008
TIME...MOT...LOC 1948Z 245DEG 11KT 2701 8019
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:41 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 7, 3:41 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 341 PM EDT SUN AUG 7 2016 .DISCUSSION... Tonight...Vis imagery this afternoon shows a surface low swirling over the I-10 corridor east of Lake City. The feature is forecast to drift slowly northwest into Monday and become absorbed into a broader area of low pressure centered over the GA/Al state line. Abundant moisture in place and supplemented by moderate SW flow areawide will continue to favor development of precipitation, most notably during the daytime hours with surface heating coming into play. For the remainder of the evening scattered showers and storms will continue through dusk with a lowering of coverage this evening with loss of sfc heating. Will maintain the possibility of an isolated shower area wide overnight with main chc of thunder over the gulf stream overnight and into early Monday. Mon-Tue...(from prev disc) Gradual weakening of the area of low pressure over the Southeast wl occur late Mon into Tue night as this area drifts slowly further north and northwest. High PWAT values in excess of 2 inches, highest near and northwest of the I-4 corridor. Will keep cloud cover and precipitation chances above normal through much of the period. Slightly greater than normal chance to likely POPs (50-60 percent) for the afternoons/early evenings and generally ISOLD to SCT chances in between for precipitation. Relatively warm temperatures continue aloft, but will have occasional mid-level impulses moving through the area to aid convective development. The ECSB will either remain pinned along the east coast or not develop on Mon, greatest chances for formation along the Treasure Coast. On Tue...the surface flow will be weaker with development likely from at least the Cape southward and even decent inland movement across the Treasure Coast. Main concerns with showers/storms continue to be locally heavy rain/lightning, though a few stronger storms with locally gusty winds will also be possible, especially where outflows meet the ECSB late in the day. Wed-Sat...Deep layer Atlantic ridging builds back westward across the region through the end of the week and into the start of the weekend. We will return to the daily east/west coast sea breeze regime. Southwesterly storm motion continues on Wed but weakens Thu- Sat, becoming fairly light and eventually south to southeasterly as the overall wind field weakens. With a gradual decrease in deep layer moisture over ECFL as a whole, POPs will return toward seasonal averages, while the interior and northern CWA will be favored for highest pcpn chances. Max temps should average out at least a few degrees higher than the previous days given the lower coverage of diurnal clouds/convection. Overnight lows continue mild and generally in the L-M 70s. && .AVIATION... Scattered evening SHRA and isolated TSRA will move NE and offshore from the land area through 08/02Z. Brief MVFR conds possible in affected locations mainly through 08/00Z. SW boundary layer/steering flow overnight...may bring isolated SHRA through the overnight hours...especially north of KISM/KMLB. SCT/NMRS SHRA and isolated TSRA expected Mon...mainly after 16Z. && .MARINE... Tonight...Gradient winds ascd with low pressure over N FL wl bring slightly higher SW winds to the open waters with fetch protected conditions near the coast. Winds of 10 to 15 kts early should abate by early Mon as the low starts to pull away from the area. Mon-Thu...(prev disc) Unsettled weather conditions continue over the region early in the period with influence from an upper disturbance across the area and eastern Gulf. This pattern will slowly weaken and move away from ECFL Wed-Thu. In return, deep layer Atlantic ridging will build back westward across the area. A general light/moderate SSW/S flow for surface winds Mon-Mon night, then winds veer a bit more S/SSE Tue aftn, and finally southeast Wed-Thu. Seas 2-3 ft near shore and 3-4 ft generally over the offshore waters. Generally deeper moisture across the area will keep an enhanced threat for convection over the coastal waters Mon-Tue and a general decline in overall coverage Wed-Thu. The threat for offshore moving storms will exist Mon-Tue and generally north of the Cape for Wed before a general lighter wind pattern aloft on Thu. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 87 74 88 / 40 70 50 60 MCO 75 87 73 88 / 40 70 50 60 MLB 76 88 75 89 / 40 60 50 60 VRB 74 88 74 89 / 40 60 50 60 LEE 76 84 75 88 / 50 80 50 60 SFB 75 86 74 89 / 40 70 50 60 ORL 75 87 74 88 / 40 70 50 60 FPR 75 89 75 89 / 40 60 50 60 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Johnson
Hazardous weather outlook, Aug 7, 10:00 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT SUN AUG 7 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1000 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A MOIST SOUTHWEST FLOW OF AIR ASSOCIATED WITH LOW PRESSURE NEAR CEDAR KEY THIS MORNING WILL CONTINUE ACROSS EAST CENTRAL FLORIDA TODAY WITH SCATTERED SHOWERS AND LIGHTNING STORMS ACROSS THE AREA. SHOWERS ARE ALREADY PUSHING INTO LAKE COUNTY THIS MORNING, SO WE CAN EXPECT AN EARLIER START TO STORMS LATER THIS MORNING, WITH REDEVELOPMENT OCCURRING THROUGHOUT THE AFTERNOON. TODAY'S STORMS WILL MOVE NORTHEAST AT NEAR 20 MPH, AND WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING, TORRENTIAL RAINFALL OF 1 TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD, AND WIND GUSTS OF 35 TO 45 MPH. MOVE INDOORS TO SAFETY AT THE FIRST SIGN OF THREATENING WEATHER. .MARINE THUNDERSTORM GUST IMPACT... A FEW OF THE STRONGER STORMS TODAY COULD PRODUCE WIND GUST UP TO AROUND 35 KNOTS OVER INLAND LAKES AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS DURING THE AFTERNOON AND EARLY EVENING. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE RISK FOR DANGEROUS RIP CURRENTS IN THE SURF ZONE TODAY. THE THREAT WILL BE THE HIGHEST FROM 300 PM THROUGH SUNSET DUE TO TIDAL EFFECTS. TO REDUCE YOUR RISK OF BECOMING CAUGHT IN A RIP CURRENT, SWIM ONLY WITHIN SIGHT OF A LIFEGUARD, AND NEVER SWIM ALONE. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ABUNDANT MOISTURE WILL LEAD TO NUMEROUS AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH TUESDAY, WITH STORM COVERAGE RETURNING . TO MORE SEASONAL LEVELS FROM MID TO LATE WEEK. SOUTHWEST STEERING WINDS WILL ALLOW SOME OF THE AFTERNOON STORMS TO PUSH OFF THE MAINLAND INTO THE INTRACOASTAL AND NEARSHORE WATERS. LOCALLY HEAVY DOWNPOURS, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND LOCALLY GUSTY WINDS WILL BE THE MAIN HAZARDS IN STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI/JOHNSON
In the hours before
Local storm report, Aug 7, 2:08 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND GST 3 ESE KENNEDY SPACE CEN 28.52N 80.64W
08/07/2016 M40.00 MPH BREVARD FL MESONET
USAF WIND TOWER 506 MEASURED A WIND GUST OF 40 MPH/35 KTS
FROM THE SW.
0145 PM TSTM WND GST 8 SSE PLAYALINDA BEACH 28.54N 80.57W
08/07/2016 M40.00 MPH BREVARD FL MESONET
USAF WIND TOWER 0108 MEASURED A WIND GUST OF 40 MPH/35
KTS FROM THE WSW.
0150 PM TSTM WND GST 5 SSE PLAYALINDA BEACH 28.57N 80.59W
08/07/2016 M46.00 MPH BREVARD FL MESONET
USAF WIND TOWER 1102 MEASURED A WIND GUST OF 46 MPH/40
KTS FROM THE SW.
0150 PM TSTM WND GST 5 SSE PLAYALINDA BEACH 28.57N 80.59W
08/07/2016 M44.00 MPH BREVARD FL MESONET
USAF WIND TOWER 1101 MEASURED A WIND GUST OF 44 MPH/38
KTS FROM THE SW.
&&
JCSpecial weather statement, Aug 7, 2:13 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT SUN AUG 7 2016
FLZ047-053-054-147-071900-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
INDIAN RIVER FL-
213 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
SOUTHEASTERN OSCEOLA AND SOUTHERN BREVARD COUNTIES UNTIL 300 PM
EDT...
AT 212 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COCOA BEACH TO LAKE KISSIMMEE. MOVEMENT
WAS SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...ROCKLEDGE...SEBASTIAN AND COCOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 2764 8100 2764 8112 2782 8121 2785 8126
2798 8135 2847 8060 2835 8057 2814 8054
2797 8046 2782 8042
TIME...MOT...LOC 1812Z 345DEG 12KT 2835 8064 2790 8125
JOHNSONLocal storm report, Aug 7, 2:33 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 3 WNW CAPE CANAVERAL 28.40N 80.65W
08/07/2016 M49.00 MPH BREVARD FL MESONET
USAF WIND TOWER 300 MEASURED A WIND GUST OF 49 MPH/43 KTS
FROM THE SW.
0225 PM TSTM WND GST 5 N CAPE CANAVERAL 28.46N 80.59W
08/07/2016 M47.00 MPH BREVARD FL AIRPLANE PILOT
USAF WIND TOWER 403 RECORDED A WIND GUST OF 47 MPH/41 KTS
FROM THE SW.
&&
JCLocal storm report, Aug 7, 2:46 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 3 NNE CAPE CANAVERAL 28.43N 80.57W
08/07/2016 M41.00 MPH BREVARD FL AIRPLANE PILOT
USAF WIND TOWER 0001 MEASURED A 41 MPH/36 KT WIND GUST
FROM THE WEST.
0232 PM TSTM WND GST 5 N PORT CANAVERAL 28.48N 80.59W
08/07/2016 M41.00 MPH BREVARD FL AWOS
KXMR AWOS SITE MEASURED A WIND GUST OF 41 MPH/36 KTS FROM
THE WEST.
&&
JCLocal storm report, Aug 7, 3:29 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 5 N CAPE CANAVERAL 28.46N 80.59W
08/07/2016 M47.00 MPH BREVARD FL MESONET
CORRECTED...USAF WIND TOWER 403 RECORDED A WIND GUST OF
47 MPH/41 KTS FROM THE SW.
0230 PM TSTM WND GST 3 NNE CAPE CANAVERAL 28.43N 80.57W
08/07/2016 M41.00 MPH BREVARD FL MESONET
CORRECTED...USAF WIND TOWER 0001 MEASURED A 41 MPH/36 KT
WIND GUST FROM THE WEST.
&&
JCSpecial weather statement, Aug 7, 3:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT SUN AUG 7 2016
FLZ064-072030-
MARTIN FL-
348 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARTIN COUNTY UNTIL
430 PM EDT...
AT 348 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JONATHAN DICKINSON STATE PARK...OR NEAR HOBE SOUND...MOVING NORTHEAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TEQUESTA...JUPITER ISLAND...HOBE SOUND...
JONATHAN DICKINSON STATE PARK AND HOBE SOUND BEACH.
LAT...LON 2697 8008 2697 8014 2696 8014 2696 8024
2708 8026 2717 8012 2706 8008
TIME...MOT...LOC 1948Z 245DEG 11KT 2701 8019
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:10 PM EDT | Special Marine Warning | MLB | 95 min | |
| Aug 7, 12:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Aug 7, 1:25 PM EDT | Special Weather Statement | MLB | Orange | 65 min |
| Aug 7, 1:43 PM EDT | Special Marine Warning | MLB | 62 min | |
| Aug 7, 2:13 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 47 min |
| Aug 7, 2:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Aug 7, 3:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Aug 7, 3:45 PM EDT | Special Marine Warning | MLB | 90 min | |
| Aug 7, 6:06 PM EDT | Areal Flood Advisory | MLB | Indian River | 84 min |
| Aug 7, 6:34 PM EDT | Special Weather Statement | MLB | Indian River | 26 min |
| Aug 7, 6:49 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Aug 7, 6:59 PM EDT | Special Marine Warning | MLB | 91 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.